Alert archive / Arizona / Snow Advisories in 2007

Snow Advisory 6, NWS Tucson, AZ

February 13, 2007

NWS Tucson, AZ issued this snow advisory at Feb 13, 2007, 3:46 PM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 3:46 PM MST (22:46 UTC)
Expired
Feb 14, 2007, 11:53 AM MST
In force
20 hr
Issued by
NWS Tucson, AZ

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this snow advisory went out at Feb 13, 3:30 PM MST, 16 minutes earlier.

Area forecast discussion, Feb 13, 3:30 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
330 PM MST TUE FEB 13 2007

.SYNOPSIS...A STORM SYSTEM WILL AFFECT THE REGION TODAY AND
WEDNESDAY...BRINGING A FEW VALLEY RAIN SHOWERS AND MOUNTAIN SNOW
SHOWERS. DRY WEATHER WILL RETURN LATE IN THE WEEK...BEFORE ANOTHER
STORM AFFECTS THE AREA LATE IN THE WEEKEND.

&&

.DISCUSSION...BROAD TROUGH IS CURRENTLY POSITIONED OVER THE WESTERN
STATES FROM IDAHO TO WESTERN ARIZONA. ENERGY IS DROPPING SOUTHEAST
THROUGH THE TROUGH...BUT ONLY IN PIECES. THE FIRST PIECE IS SWINGING
THROUGH THIS MORNING AND SHOWS A BIT OF NEGATIVE TILT...WHICH HAS
LEAD TO REASONABLE DYNAMICS FOR SHOWERS AND A FEW THUNDERSTORMS OVER
THE NORTHEAST HALF OF THE CWA.

ANOTHER PIECE OF ENERGY WILL DROP DOWN THE BACKSIDE OF THROUGH
WEDNESDAY AFTERNOON...WITH FURTHER MID-LEVEL COOLING.
ALTHOUGH...MOISTURE WILL DECREASE GREATLY...WITH ONLY ISOLATED
SHOWERS EXCEPT OVER THE WHITE MOUNTAINS WHERE ACTIVITY WILL BE
SCATTERED. TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL
TODAY-THURSDAY.

STRONG UPPER HIGH WILL BECOME POSITIONED SEVERAL HUNDRED MILES WEST
OF CALIFORNIA BY THURSDAY AFTERNOON...WITH RIDGING EXTENDING EAST TO
THE FOUR CORNERS. THE HIGH WILL SHIFT EAST TO OREGON BY
SATURDAY...KEEPING A DRY NORTHWEST FLOW OVER THE AREA THURS-SAT.
HEIGHT RISES UNDER THE HIGH WILL LEAD TO A WARMING TREND WITH HIGHS
SEVERAL DEGREES ABOVE NORMAL FRI-SUN. SUBTROPICAL LOW APPEARS WEAKER
THAN ADVERTISED OVER THE PAST FEW DAYS...WHICH IS A TREND SEEN OVER
THE PAST FEW MODEL RUNS...WILL MAINTAIN ONLY LOW END POPS WITH THIS
SYSTEM SUN-MON.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY FOR
ELEVATIONS ABOVE 7000 FEET IN NORTHERN GREENLEE COUNTY...
...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY FOR ELEVATIONS
ABOVE 7000 FEET IN GRAHAM COUNTY...

&&

SHOEMAKER

WEATHER.GOV/TUCSON
Hazardous weather outlook, Feb 13, 4:00 AM MST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
400 AM MST TUE FEB 13 2007

AZZ019-141400-
NORTHERN GREENLEE COUNTY-
400 AM MST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

...WINTER STORM WATCH FOR TODAY HAS BEEN CANCELLED...

A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH WEDNESDAY.
THIS SYSTEM DOESNT LOOK AS MUCH OF A SNOW PRODUCER AS IT DID
YESTERDAY AT THIS TIME. SNOW ACCUMULATIONS ARE STILL EXPECTED TO
OCCUR WITH THIS STORM. HOWEVER...THE LATEST INDICATIONS FROM BOTH
MODEL DATA AS WELL AS SATELLITE AND RADAR TRENDS...IS THAT THIS
SYSTEM WILL NOT PRODUCE AS MUCH SNOW IN THE WHITE MOUNTAINS AS
PREVIOUSLY EXPECTED. BY LATE THIS AFTERNOON AND INTO THE EARLY
EVENING...SNOW ACCUMULATIONS OF LESS THAN 4 INCHES ARE ANTICIPATED.
THIS AMOUNT FALLS BELOW THE CRITERIA FOR A SNOW ADVISORY.
THEREFORE...THE WINTER STORM WATCH HAS BEEN CANCELLED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LINGERING SHOWERS WILL OCCUR ON WEDNESDAY OVER NORTHERN GREENLEE
COUNTY WITH SNOW AMOUNTS GENERALLY ONLY AROUND 1 INCH. RIDGING WILL
BUILD IN FROM THE WEST ON THURSDAY AND DRY WEATHER WILL CONTINUE
THROUGH SATURDAY. A COUPLE OF PACIFIC STORM SYSTEMS ARE EXPECTED TO
MAKE THEIR WAY TOWARD THE DESERT SOUTHWEST LATE SATURDAY THROUGH
MONDAY...BUT IT IS TOO EARLY AT THIS TIME TO DETERMINE IF THESE
SYSTEMS WILL HAVE THE POTENTIAL TO PRODUCE HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-141400-
UPPER GILA RIVER VALLEY-
400 AM MST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH WEDNESDAY.
THIS SYSTEM DOESNT LOOK AS MUCH OF A SNOW PRODUCER AS IT DID
YESTERDAY AT THIS TIME. SNOW ACCUMULATIONS ARE STILL EXPECTED TO
OCCUR WITH THIS STORM. HOWEVER...THE LATEST INDICATIONS FROM BOTH
MODEL DATA AS WELL AS SATELLITE AND RADAR TRENDS...IS THAT THIS
SYSTEM WILL NOT PRODUCE AS MUCH SNOW IN THE PINALENO MOUNTAINS AS
PREVIOUSLY EXPECTED. BY LATE THIS AFTERNOON AND INTO THE EARLY
EVENING...SNOW ACCUMULATIONS FOR THE PINALENO MOUNTAINS OF SOUTH
CENTRAL GRAHAM COUNTY WILL BE AROUND 2 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A SLIGHT CHANCE OF PRECIPITATION WILL LINGER ON WEDNESDAY OVER
GRAHAM COUNTY WITH LITTLE TO NO SNOW ACCUMULATION EXPECTED. RIDGING
WILL BUILD IN FROM THE WEST ON THURSDAY AND DRY WEATHER WILL
CONTINUE THROUGH SATURDAY. A COUPLE OF PACIFIC STORM SYSTEMS ARE
EXPECTED TO MAKE THEIR WAY TOWARD THE DESERT SOUTHWEST LATE SATURDAY
THROUGH MONDAY...BUT IT IS TOO EARLY AT THIS TIME TO DETERMINE IF
THESE SYSTEMS WILL HAVE THE POTENTIAL TO PRODUCE HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ033-035-141400-
TUCSON METRO/MARANA/GREEN VALLEY-COCHISE COUNTY-
400 AM MST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH WEDNESDAY.
A SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS WILL OCCUR THIS
AFTERNOON AND EVENING. THIS SYSTEM DOESNT LOOK AS MUCH OF A SNOW
PRODUCER AS IT DID YESTERDAY AT THIS TIME. SNOW ACCUMULATIONS ARE
STILL EXPECTED TO OCCUR WITH THIS STORM. HOWEVER...THE LATEST
INDICATIONS FROM BOTH MODEL DATA AS WELL AS SATELLITE AND RADAR
TRENDS...IS THAT THIS SYSTEM WILL NOT PRODUCE AS MUCH SNOW IN THE
SANTA CATALINA AND RINCON MOUNTAINS OF NORTHEAST PIMA COUNTY...AND
THE CHIRICAHUA AND HUACHUCA MOUNTAINS OF COCHISE COUNTY AS
PREVIOUSLY EXPECTED. BY LATE THIS AFTERNOON AND INTO THE EARLY
EVENING...SNOW ACCUMULATIONS FOR THE THESE AREAS WILL BE LESS THAN 1
INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RIDGING WILL BUILD IN FROM THE WEST ON THURSDAY AND DRY WEATHER WILL
CONTINUE THROUGH SATURDAY. A COUPLE OF PACIFIC STORM SYSTEMS ARE
EXPECTED TO MAKE THEIR WAY TOWARD THE DESERT SOUTHWEST LATE SATURDAY
THROUGH MONDAY...BUT IT IS TOO EARLY AT THIS TIME TO DETERMINE IF
THESE SYSTEMS WILL HAVE THE POTENTIAL TO PRODUCE HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031-032-034-141400-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
SANTA CRUZ COUNTY-
400 AM MST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY...RESULTING IN A
SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS AS THE SYSTEM PASSES
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RIDGING WILL BUILD IN FROM THE WEST ON THURSDAY AND DRY WEATHER WILL
CONTINUE THROUGH SATURDAY. A COUPLE OF PACIFIC STORM SYSTEMS ARE
EXPECTED TO MAKE THEIR WAY TOWARD THE DESERT SOUTHWEST LATE SATURDAY
THROUGH MONDAY...BUT IT IS TOO EARLY AT THIS TIME TO DETERMINE IF
THESE SYSTEMS WILL HAVE THE POTENTIAL TO PRODUCE HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:46 PM MSTWinter Storm WarningTWC12 hr

Nearby

Snow Advisories in Arizona, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.